Alert archive / Ohio / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 7, NWS Northern Indiana

May 11, 20154 counties in Ohio

NWS Northern Indiana issued this severe thunderstorm warning at May 11, 2015, 2:11 PM EDT for 4 counties in Ohio. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2015, 2:11 PM EDT (18:11 UTC)
Expired
May 11, 2015, 3:00 PM EDT
In force
49 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 125 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 2:24 PM EDTTSTM WND DMGEvansport, OHTREES AND POWERLINES DOWN NEAR EVANSPORT.
May 11, 2:35 PM EDTTSTM WND DMG4 N Archbold, OHTWO LARGE TREES AND SEVERAL BRANCHES DOWN. SEMI BLOWN OVER ON TOLL ROAD NEAR MILEPOST 29

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 1:14 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WUUS53 KIWX 111811
SVRIWX
OHC039-051-069-171-111900-
/O.NEW.KIWX.SV.W.0007.150511T1811Z-150511T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
211 PM EDT MON MAY 11 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEFIANCE COUNTY IN NORTHWEST OHIO...
  FULTON COUNTY IN NORTHWEST OHIO...
  NORTHWESTERN HENRY COUNTY IN NORTHWEST OHIO...
  SOUTHEASTERN WILLIAMS COUNTY IN NORTHWEST OHIO...

* UNTIL 300 PM EDT

* AT 209 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
  BRYAN...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRYAN AROUND 220 PM EDT.
  STRYKER AROUND 225 PM EDT.
  ARCHBOLD AROUND 235 PM EDT.
  WAUSEON AROUND 245 PM EDT.
  DELTA AROUND 255 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE EVANSPORT...RIDGEVILLE
CORNERS...BURLINGTON...ELMIRA...PETTISVILLE...TEDROW...OTTOKEE...
OAKSHADE...WINAMEG AND LYONS.

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 23 AND
48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4156 8387 4125 8445 4125 8454 4139 8466
      4171 8423 4171 8387
TIME...MOT...LOC 1811Z 231DEG 39KT 4134 8455

HAIL...1.25IN
WIND...70MPH

$$

JBALL
2 follow-up statements
029 
WWUS53 KIWX 111831
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
231 PM EDT MON MAY 11 2015

OHC039-111841-
/O.CAN.KIWX.SV.W.0007.000000T0000Z-150511T1900Z/
DEFIANCE OH-
231 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR DEFIANCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4143 8412 4142 8441 4152 8448 4171 8423
      4171 8387 4156 8387
TIME...MOT...LOC 1831Z 231DEG 39KT 4147 8432

$$

OHC051-069-171-111900-
/O.CON.KIWX.SV.W.0007.000000T0000Z-150511T1900Z/
HENRY OH-WILLIAMS OH-FULTON OH-
231 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FULTON...
SOUTHEASTERN WILLIAMS AND NORTHWESTERN HENRY COUNTIES UNTIL 300 PM
EDT...

AT 228 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STRYKER...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAUSEON AROUND 245 PM EDT.
  DELTA AROUND 255 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BURLINGTON...ELMIRA...
PETTISVILLE...TEDROW...OTTOKEE...OAKSHADE...WINAMEG...LYONS...SEWARD
AND ASSUMPTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4143 8412 4142 8441 4152 8448 4171 8423
      4171 8387 4156 8387
TIME...MOT...LOC 1831Z 231DEG 39KT 4147 8432

HAIL...1.00IN
WIND...60MPH

$$

JBALL
834 
WWUS53 KIWX 111847
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
247 PM EDT MON MAY 11 2015

OHC069-171-111857-
/O.CAN.KIWX.SV.W.0007.000000T0000Z-150511T1900Z/
HENRY OH-WILLIAMS OH-
247 PM EDT MON MAY 11 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMS AND
NORTHWESTERN HENRY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4156 8387 4154 8422 4166 8430 4171 8423
      4171 8387
TIME...MOT...LOC 1847Z 231DEG 39KT 4158 8414

$$

OHC051-111900-
/O.CON.KIWX.SV.W.0007.000000T0000Z-150511T1900Z/
FULTON OH-
247 PM EDT MON MAY 11 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FULTON COUNTY
UNTIL 300 PM EDT...

AT 246 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAUSEON...AND
MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DELTA AROUND 255 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WINAMEG...LYONS...SEWARD...
ASSUMPTION AND METAMORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4156 8387 4154 8422 4166 8430 4171 8423
      4171 8387
TIME...MOT...LOC 1847Z 231DEG 39KT 4158 8414

HAIL...<.75IN
WIND...60MPH

$$

JBALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:47 AM EDT, 7 hours 24 minutes earlier.

Area forecast discussion, May 11, 6:47 AM EDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
647 AM EDT MON MAY 11 2015

.SYNOPSIS...
ISSUED AT 413 AM EDT MON MAY 11 2015

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
TODAY...ESPECIALLY BETWEEN MID MORNING AND EARLY EVENING. SEVERE
WEATHER IS POSSIBLE THIS AFTERNOON INTO EARLY EVENING...ESPECIALLY
OVER EAST AND NORTHEAST INDIANA...NORTHWEST OHIO AND SOUTHEAST
LOWER MICHIGAN. HIGH TEMPERATURES WILL RANGE FROM THE LOWER 80S
EAST TO LOWER AND MIDDLE 70S WEST. RAIN CHANCES WILL DECREASE
TONIGHT AS IT BECOMES COOLER AND LESS HUMID BEHIND A COLD FRONT.
LOWS WILL DROP INTO THE 50S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 413 AM EDT MON MAY 11 2015

SEVERE WEATHER AND LOCALLY HEAVY RAIN THREAT TODAY REMAINS THE
CONCERN IN THE SHORT TERM PERIOD. WATER VAPOR THIS MORNING SHOWS
UPPER LOW IN THE DAKOTAS WITH SFC LOW OVER EASTERN SD. OCCLUDED
FRONT STRETCHES TO TRIPLE POINT IN IA WITH QUASI STATIONARY
BOUNDARY EAST THROUGH NORTHERN INDIANA AND A TRAILING COLD FRONT
FROM IA INTO TX. REGIONAL RADAR MOSAIC SHOWED A LARGE AREA OF
SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AHEAD OF THE COLD FRONT
LIFTING NORTHEAST THROUGH SOUTHEAST MO INTO SOUTHERN IL EARLY THIS
MORNING.

QUASI STATIONARY BOUNDARY EXPECTED TO LIFT INTO SOUTHERN MI THIS
MORNING AS SOUTH SOUTHWEST LOW LEVEL FLOW INCREASES. THIS PUTS OUR
AREA IN THE WARM SECTOR TODAY THOUGH EXISTING CLOUD COVER REMAINS
PROBLEMATIC AND CONDITIONAL FOR SEVERE WEATHER CHANCES THIS
AFTERNOON. 0-6KM BULK SHEAR INCREASES TO AROUND 40 KNOTS BY
AFTERNOON AS MID LEVEL HEIGHT FALLS SPREAD EAST. SHORT WAVE
RESPONSIBLE FOR MO CONVECTION THIS MORNING EXPECTED TO LIFT
NORTHEAST ACROSS OUR REGION WHILE ASSOCIATED PCPN TO MOVE INTO
SOUTHWEST AREA THIS MORNING. MOST GUIDANCE IN AGREEMENT ON BULK
OF THIS PCPN MOVING NORTHEAST THROUGH ABOUT THE WESTERN HALF OF
OUR CWA THIS MORNING WHICH KEEPS SEVERE WEATHER THREAT THERE QUITE
LOW WITH LACK OF ANY HEATING AND DESTABILIZATION. PWAT VALUES
CLOSE TO 1.75 INCHES THOUGH SUPPORTS LOCALLY HEAVY RAINFALL TODAY
WHICH COULD CREATE SOME LOCALIZED FLOODING ISSUES IN AREAS THAT
HAVE SEEN RAIN PAST FEW DAYS.

THE QUESTION THEN FOR THIS AFTERNOON IS WHETHER WE CAN SEE ANY
BREAKS IN CLOUD COVER OVER THE EAST TO ALLOW SOME HEATING AND
DESTABILIZATION FOR STRONGER THUNDERSTORM DEVELOPMENT AHEAD OF
MAIN COLD FRONT. NAM12 SOUNDINGS MOST AGGRESSIVE WITH MUCAPES TO
BETWEEN 1 AND 2K J/KG ALONG WITH THE DEEP LAYER SHEAR OF 40 KNOTS.
THIS MORE THAN SUFFICIENT FOR SEVERE STORMS BUT
AGAIN...CONDITIONAL ON THE CLOUD COVER AND HEATING TO GENERATE THE
INCREASED CAPE VALUES. DAMAGING WINDS AND HAIL WOULD BE PRIMARY
HAZARDS IF SEVERE WEATHER DOES DEVELOP. HOWEVER...THERE IS SOME
LOW LEVEL DIRECTIONAL SHEAR NOTED IN THE SOUNDINGS OVER OUR
NORTHEAST WHICH COUPLED WITH THE STRONG DEEP LAYER SHEAR COULD AID
IN A FEW STRONGER ROTATING STORMS AND POSSIBILITY OF AN ISOLATED
TORNADO...ASSUMING INSTABILITY MATERIALIZES. SPC HAS INCLUDED THIS
REGION IN A SLIGHT RISK TODAY ALONG WITH A 5 PERCENT PROB FOR
TORNADOES.

BULK OF CONVECTION SHOULD BE INTO NW OHIO BY EARLY EVENING AND
QUICKLY EXITING OUR LOCAL AREA AROUND 00Z/12. SOME HINTS AT A FEW
LINGERING SHOWERS WITH MAIN FRONT AND COLD AIR ADVECTION IN THE
EVENING SO HAVE LEFT A SMALL CHANCE FOR SHOWERS THROUGH MIDNIGHT.
DRIER AIR TO CLEAR THINGS OUT LATE BEFORE WRAP AROUND CLOUDS BEGIN
TO INVADE THE NORTH TOWARD SUNRISE.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 413 AM EDT MON MAY 11 2015

UPPER TROUGH AXIS WILL WORK THROUGH THE GREAT LAKES REGION ON
TUESDAY. STEEPENING LOW LEVEL LAPSE RATES UNDER THIS COLD POCKET
ALOFT SHOULD PROVIDE GOOD MOMENTUM TRANSFER FOR 30-35 MPH
GUSTS...WITH POTENTIAL FOR JUST ENOUGH WRAP AROUND MOISTURE TO SPARK
A FEW SHOWERS/SPRINKLES ACROSS FAR NORTHEASTERN ZONES BY LATE
MORNING/AFTERNOON. DRY/MUCH COOLER WITH A BKN/OVC STRATOCU DECK
OTHERWISE TUESDAY.

BUILDING HEIGHTS IN WAKE OF THE UPPER TROUGH WILL ALLOW HIGH
PRESSURE TO BUILD IN FOR THE MIDDLE OF THE WEEK. TEMPS WILL
GRADUALLY REBOUND BUT REMAIN BELOW NORMAL FOR THE MOST PART THROUGH
THURSDAY. SHOWER/STORM CHANCES AND MILDER TEMPS THEN RETURN FRIDAY
INTO NEXT WEEKEND AS MOISTURE INCREASES ON THE BACKSIDE OF HIGH
PRESSURE AND SEVERAL SHORTWAVES EJECT THROUGH IN DEVELOPING
SOUTHWEST FLOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 639 AM EDT MON MAY 11 2015

REGIONAL RADAR MOSAIC SHOWS LARGE AREA OF SHOWERS AND EMBEDDED
THUNDERSTORMS LIFTING NORTHEAST THROUGH IL THIS MORNING. THIS AREA
WILL SLIDE EAST THIS MORNING WITH RAIN MOVING INTO KSBN AROUND
15Z. RAIN SHIELD CONTINUES TO MOVE EAST WHILE MAIN SHORT WAVE
OVER EASTERN ARKANSAS THIS MORNING RACES INTO INDIANA BY
AFTERNOON. THIS WILL SET THE STAGE FOR STRONGER THUNDERSTORMS NEAR
KFWA PROVIDED ATMOSPHERE CAN SUFFICIENTLY DESTABILIZE. POTENTIAL WIND
GUSTS TO 60 KNOTS POSSIBLE IF STRONGER STORMS DEVELOP. PARTIAL
CLEARING EXPECTED THIS EVENING IN WAKE OF COLD FRONT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR LMZ043-046.

&&

SYNOPSIS...LASHLEY
SHORT TERM...LASHLEY
LONG TERM...STEINWEDEL
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 11, 7:48 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
748 AM EDT MON MAY 11 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-121200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
748 AM EDT MON MAY 11 2015 /648 AM CDT MON MAY 11 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

CHANCES FOR THUNDERSTORMS WILL INCREASE LATER THIS MORNING AND
AFTERNOON IN ADVANCE OF A COLD FRONT. A FEW THUNDERSTORMS MAY
BECOME STRONG TO SEVERE THIS AFTERNOON...BEST CHANCES EAST OF A
LOGANSPORT TO GOSHEN TO THREE RIVERS MICHIGAN LINE. DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH AND FREQUENT LIGHTNING APPEAR TO BE THE
PRIMARY THREATS. THUNDERSTORMS MAY ALSO PRODUCE LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL RETURN FRIDAY INTO THIS
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-121200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
748 AM EDT MON MAY 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TODAY. THE STORMS ARE NOT EXPECTED TO
BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS WILL LIKELY BECOME HAZARDOUS FOR SMALL CRAFT ON
TUESDAY DUE TO HIGH WINDS AND WAVES.

CHANCES FOR THUNDERSTORMS WILL RETURN THIS WEEKEND.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 11, 12:25 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1225 PM EDT MON MAY 11 2015

INZ025-026-032-111700-
GRANT IN-HUNTINGTON IN-WELLS IN-
1225 PM EDT MON MAY 11 2015

...THUNDERSTORMS MOVING TOWARD GRANT...WESTERN WELLS AND SOUTHERN
HUNTINGTON COUNTIES...

AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR FAIRMOUNT...MOVING NORTHEAST AT 50 MPH.

WINDS UP TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MARION...GAS CITY AND JONESBORO...
  VAN BUREN...
  MARKLE...
  HOME CORNER...
  LAKE WOOD AND ARCANA...
  LANDESS...HANFIELD AND BANQUO...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 259 AND
290.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4047 8587 4048 8587 4066 8567 4066 8564
      4068 8564 4091 8538 4076 8517 4057 8542
      4057 8545 4054 8545 4039 8565 4039 8577
TIME...MOT...LOC 1625Z 223DEG 45KT 4048 8571
Local storm report, May 11, 2:04 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
204 PM EDT MON MAY 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     WALL CLOUD       1 S POE                 40.92N  85.09W
05/11/2015                   ALLEN              IN   LAW ENFORCEMENT

            ROTATING WALL CLOUD REPORTED BY SEVERAL SOURCES ALONG
            THE WELLS...ALLEN COUNTY LINE.

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 1:41 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding34 min
May 11, 2:22 PM EDTSevere Thunderstorm WarningIWXDefiance, Henry, Paulding, Putnam, Van Wert38 min
May 11, 2:59 PM EDTSevere Thunderstorm WarningIWXDefiance, Fulton, Henry, Putnam30 min
May 11, 3:15 PM EDTSevere Thunderstorm WarningIWXDefiance, Paulding30 min
May 11, 3:47 PM EDTSpecial Weather StatementIWXDefiance, Fulton28 min
May 11, 3:51 PM EDTSpecial Weather StatementIWXPutnam24 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.